Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 19, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Apr 13, 2021, 3:48 AM MDT for 8 counties in Colorado. It took effect at Apr 13, 2021, 1:00 PM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2021, 3:48 AM MDT (09:48 UTC)
- In effect from
- Apr 13, 2021, 1:00 PM MDT
- Expired
- Apr 14, 2021, 6:00 AM MDT
- In force
- 17 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Saguache County, CO
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.8 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3783 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WWUS45 KPUB 130948 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 348 AM MDT Tue Apr 13 2021 COZ058-061-063-073-131800- /O.NEW.KPUB.WW.Y.0019.210413T2100Z-210414T1200Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- 348 AM MDT Tue Apr 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Western Mosquito Range, Western Chaffee County Between 9000 and 11000 Feet, Western Mosquito Range, and Northern Sangre de Cristo Mountains Above 11000 Feet Counties. * WHEN...From 3 PM this afternoon to 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...The heaviest snow will fall this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ060-131800- /O.NEW.KPUB.WW.Y.0019.210413T1900Z-210414T1200Z/ Eastern Sawatch Mountains Above 11000 Feet- 348 AM MDT Tue Apr 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Eastern Sawatch Mountains Above 11000 Feet County. * WHEN...From 1 PM this afternoon to 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...The heaviest snow is expected to fall late this afternoon and evening with snow gradually decreasing overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
439 WWUS45 KPUB 131815 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1215 PM MDT Tue Apr 13 2021 COZ058-061-063-073-140215- /O.CON.KPUB.WW.Y.0019.210413T2100Z-210414T1200Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- 1215 PM MDT Tue Apr 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Western Mosquito Range, Western Chaffee County Between 9000 and 11000 Feet, Western Mosquito Range, and Northern Sangre de Cristo Mountains Above 11000 Feet Counties. * WHEN...From 3 PM this afternoon to 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ060-140215- /O.CON.KPUB.WW.Y.0019.210413T1900Z-210414T1200Z/ Eastern Sawatch Mountains Above 11000 Feet- 1215 PM MDT Tue Apr 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Eastern Sawatch Mountains Above 11000 Feet County. * WHEN...From 1 PM this afternoon to 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
154 WWUS45 KPUB 132054 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 254 PM MDT Tue Apr 13 2021 COZ058-061-063-073-140500- /O.CON.KPUB.WW.Y.0019.210413T2100Z-210414T1200Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- 254 PM MDT Tue Apr 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Western Mosquito Range, Western Chaffee County Between 9000 and 11000 Feet, Western Mosquito Range, and Northern Sangre de Cristo Mountains Above 11000 Feet. * WHEN...Until 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ060-140500- /O.CON.KPUB.WW.Y.0019.000000T0000Z-210414T1200Z/ Eastern Sawatch Mountains Above 11000 Feet- 254 PM MDT Tue Apr 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 9 inches. * WHERE...Eastern Sawatch Mountains Above 11000 Feet. * WHEN...Until 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
808 WWUS45 KPUB 140411 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1011 PM MDT Tue Apr 13 2021 COZ058-061-063-073-141200- /O.CON.KPUB.WW.Y.0019.000000T0000Z-210414T1200Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- 1011 PM MDT Tue Apr 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches. * WHERE...Western Mosquito Range, Western Chaffee County Between 9000 and 11000 Feet, Western Mosquito Range, and Northern Sangre de Cristo Mountains Above 11000 Feet. * WHEN...Until 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ060-141200- /O.CON.KPUB.WW.Y.0019.000000T0000Z-210414T1200Z/ Eastern Sawatch Mountains Above 11000 Feet- 1011 PM MDT Tue Apr 13 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 9 inches. * WHERE...Eastern Sawatch Mountains Above 11000 Feet. * WHEN...Until 6 AM MDT Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Hodanish
773 WWUS45 KPUB 141147 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 547 AM MDT Wed Apr 14 2021 COZ058-061-063-073-141300- /O.EXP.KPUB.WW.Y.0019.000000T0000Z-210414T1200Z/ Western Mosquito Range/East Lake County Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- 547 AM MDT Wed Apr 14 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Snow has decreased across the central mountains and northern Sangre De Cristos this morning. Therefore the winter weather advisory has been allowed to expire. $$ COZ060-141300- /O.EXP.KPUB.WW.Y.0019.000000T0000Z-210414T1200Z/ Eastern Sawatch Mountains Above 11000 Feet- 547 AM MDT Wed Apr 14 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Snow has decreased across the central mountains this morning. Therefore the winter weather advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Apr 12, 11:21 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Apr 12, 11:21 PM MDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1121 PM MDT Mon Apr 12 2021 .UPDATE... Issued at 740 PM MDT Mon Apr 12 2021 Updated the digital database to expire the Red Flag Warning for the San Luis Valley at 8 pm. \/Hodanish && .SHORT TERM...(This evening through Tuesday) Issued at 345 PM MDT Mon Apr 12 2021 Currently...satellite imagery this afternoon shows widespread mid and high level cloud cover spreading across much of southeastern Colorado. Low level easterly flow over the Plains has kept temperatures cool this afternoon, with 40s and 50s so far. Red Flag conditions exist over the San Luis Valley where winds are gusting to near 30 mph with humidity values around 10 percent and temperatures in the 60s. Rest of today and tonight...an upper level low is forecast to strengthen over the Pacific Northwest as it starts to drop south into Nevada. This will force flow aloft southwesterly across southern Colorado. Model guidance does bring weak energy embedded in the flow across the region. This will lead to increased moisture over the Mountains, and spark a few snow and rain showers over the Central Mountains, east into the Palmer Divide region by midnight. Across the Plains, low level easterly upslope flow will strengthen through the overnight period. A few snow and rain showers may be possible along the eastern slopes of the Sangre de Cristo and Wet Mountain ranges towards morning. Snow levels at this time look to be around 7 kft. Any accumulations over night will likely remain confined to the Central Mountains where up to an inch may be possible. Overnight lows will fall off into the upper 20s to lower 30s across the Plains with abundant cloud cover and easterly upslope flow remaining in place. For the San Luis Valley, expect breezy westerly conditions for the remainder of this afternoon, with gusts near 30 mph possible. Low humidity values and these gusty winds will keep Red Flag conditions going through this evening. Later this evening and overnight, easterly flow will spill over the mountain passes into the valley, with gusty easterly winds by midnight, helping to keep overnight lows in the upper 20s to lower 30s. Tuesday...the upper level low will continue to drift over northern Nevada with broad southwesterly flow spread across Colorado. Decent energy embedded in the flow will lead to more widespread precipitation across the Mountains by the afternoon. Snow levels will continue to be around 7 kft, with rain above, snow below. Snow accumulations of 2 to 4 inches may be possible, mainly over the Central Mountains through the afternoon. The rest of the Mountain areas will likely see 1 to 2 inches through the afternoon. As for the lower elevations, low level southeasterly flow will continue, bringing increased moisture across the Plains. Model guidance suggests a few rain and snow showers pushing off the higher terrain and across the Palmer Divide by late afternoon. Again, snow levels look high, but some slushy snow may be possible over Monument Hill for the evening commute. A few rain showers may even push into the I-25 corridor by late afternoon. Given the southeasterly low level flow, temperatures will remain cool on the Plains with 40s to 50s for highs. Mozley .LONG TERM...(Tuesday night through Monday) Issued at 345 PM MDT Mon Apr 12 2021 ...A cooler and more unsettled weather pattern expected this week... ...Uncertainty remains on precipitation timing and amounts... While a cooler and more unsettled weather pattern remains in the offing through out this week, the exact details on how this pattern unfolds remains uncertain, as forecast models continue to differ on timing and location of synoptic features. Latest operational models and their ensembles continue to have their respective camps early in the extended forecast period, with the GFS/GEFS remaining the fastest and further south solutions, yielding a wetter forecast for south central and especially southeast Colorado. The EC camp remains the slowest and furtherest north solution, with the NAM and Canadian solutions closer to the EC camp, though both continue to show differences in precipitation amounts. However, with WPC QPF giving less weight to the faster/wetter GFS solutions, current forecast continues to lean towards the EC camp solutions through Wednesday. With that said, models indicate increasing moisture and lift as an embedded wave within the moderate southwest flow aloft translates across the central Rockies Tuesday night. This will lead to scattered to numerous showers, and a few embedded thunderstorms across the area Tuesday night, with the best coverage expected over and near the higher terrain along and north of Highway 50. Current grids continue to indicate the potential for low end advisory snowfall of 3 to 9 inches, especially across the northern and central mountains and into the Pikes Peak region. Further east, can't rule out the potential for a few slushy inches, mainly on grassy and elevated surface, across the Palmer Dvd Tuesday night into early Wednesday morning. Again, with how warm it has been over the past few days, would tend to believe the snow would have a low impact for the Wednesday morning commute along and north of the Palmer Dvd. Drier air works into the region through the day Wednesday, within continued moderate southwest flow aloft, leading to drier conditions Wednesday morning and the potential for isolated to scattered showers, as well as a few possible thunderstorms, over and near the higher terrain Wednesday afternoon and evening. With drier conditions and breezy winds expected on Wednesday, there could once again be critical fire conditions across the higher mountain valleys. Overnight lows Tuesday look to be in the 20s to lower 30s areawide, with Wednesday's highs in the mid 40s to mid 50s across the plains, 50s to lower 60s across the high mountain valleys, and 30s and 40s across the higher terrain. Thursday-Friday...A low confidence forecast continues through the the end of the work week, as models continue to bring some form of the upper low across the Central Rockies Thursday night and Friday. Again, the GFS solution digs the weakening upper low across southeast Colorado, printing out widespread rain and snow across all of south central and southeast Colorado. This is in contrast to the EC solution, which is further north with the system and keeps a majority of the precipitation along and north of the Highway 50 Corridor, especially north of the area into northeastern Colorado. Again, with such differences in model guidance, I did not stray from a blended model forecast, which leans closer to the further north solution of the EC. At any rate, broad brush chance and likely pops, generally north of Highway 50 remain in the forecast for Thursday night and Friday. Most of precipitation across the lower elevations would be rain if the further north and warmer EC solution is more correct, with more snow possible across all of south central and southeast Colorado if the colder GFS solution wins out. Saturday-Monday...Despite differences in early in the forecast, the latest models are in agreement of a broad upper trough carving out across the High Plains into the Rockies this weekend and into early next week. This will allow for drier air to slowly work into the region within north to northwest flow aloft. This would keep chances of daily afternoon showers over and near the higher terrain, with a slow warming trend to near normal temperatures by early next week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1117 PM MDT Mon Apr 12 2021 VFR conditions anticipate at all 3 taf through tomorrow late afternoon. After that, cigs will lower and precipitation chances will be on the increase as lower level moisture increases over the region. Rain/snow mix will be likely in the evening with MVFR conditions due to cigs/vis. No significant snow accumulations are anticipated. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HODANISH SHORT TERM...MOZLEY LONG TERM...MW AVIATION...HODANISH
Hazardous weather outlook, Apr 12, 4:16 AM MDT, 23 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 416 AM MDT Mon Apr 12 2021 COZ058>089-093>099-131030- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 416 AM MDT Mon Apr 12 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions are expected over the San Luis Valley this afternoon and evening. Light snow is possible over the eastern mountains midday and over the Continental Divide, the upper Arkansas River Valley, Teller County, and El Paso County early Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Rounds of showers will be possible each day with some periodic accumulations of snow across the mountains, and mainly rain across the lower elevations. The days with the best potential for accumulating snow across the mountains and rain across the plains will be Tuesday and Tuesday night, and potentially again on Thursday night. The system for Tuesday afternoon and night could produce around 4 to 8 inches of snow across the eastern Sawatch and western Mosquito ranges with generally 1 to 4 inches across the remainder of the mountains with the higher peaks of the Sangres and Pikes Peak seeing up to 6 inches. Snow levels will drop to around 6000 feet Tuesday night with the potential for an inch or 2 of snow across northern El Paso county. With the residual warmth in the ground, pavement surfaces are more likely to remain wet or slushy at times. There is a low potential for fog and freezing drizzle to develop early Wednesday morning across the Pikes Peak region, though only elevated cold surfaces may be impacted with some minor icing before temperatures warm above freezing by mid to late morning. Another round of moderate snow may occur Thursday and Thursday night across the mountains, depending on the track of the system. Additional light to moderate snow accumulations will be possible across the mountains. Scattered showers will be possible each day into next weekend with the best chance across the mountains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters are possible over the mountains, the upper Arkansas River Valley, Teller County, and El Paso County tonight. SKELLY/31
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.